Indian Journal of Pharmacology Home 

DRUG WATCH
[View FULLTEXT] [Download PDF]
Year : 2013  |  Volume : 45  |  Issue : 6  |  Page : 625--626

Levofloxacin and furazolidone induced toxic epidermal necrosis

Sushil Kumar Varma, Shanta Sutradhar, Arup Kumar Misra 
 Department of Pharmacology, Mahatma Gandhi Institute of Medical Sciences, Sewagram, Wardha, Maharashtra, India

Correspondence Address:
Shanta Sutradhar
Department of Pharmacology, Mahatma Gandhi Institute of Medical Sciences, Sewagram, Wardha, Maharashtra
India

Toxic epidermal necrolysis (TEN), also known as Lyell«SQ»s syndrome, is a severe cutaneous drug reaction with a high mortality. Immune response is the possible cause in its pathogenesis. Levofloxacin is one of the most commonly used quinolones and has been reported to cause of TEN. On the other hand, furazolidone was proposed to augment the action of immediate hypersensitivity of levofloxacin by its cytotoxic effect and by the generation of free radicals. Here, we present a case of TEN where, levofloxacin and furazolidone were the probable cause of these adverse drug reactions.


How to cite this article:
Varma SK, Sutradhar S, Misra AK. Levofloxacin and furazolidone induced toxic epidermal necrosis.Indian J Pharmacol 2013;45:625-626


How to cite this URL:
Varma SK, Sutradhar S, Misra AK. Levofloxacin and furazolidone induced toxic epidermal necrosis. Indian J Pharmacol [serial online] 2013 [cited 2020 Sep 21 ];45:625-626
Available from: http://www.ijp-online.com/article.asp?issn=0253-7613;year=2013;volume=45;issue=6;spage=625;epage=626;aulast=Varma;type=0